MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 FLOPPY; WIRE, GUIDE, CATHETER
Catalog Number M001468070
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for the procedure, the guidewire was found to be broken on the proximal section when removed from the dispenser hoop.The physician replaced it with a new guidewire and completed the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date: added, device evaluated by mfg: updated, summary attached: updated, expiration date: added.The device history record review confirms that the device met all material, assembly and performance specifications.The microcatheter and torque device used with the guidewire were not returned.Visual inspection revealed that the guidewire was received in two fragments.Magnified examination of the fracture site showed the core wire was fractured.The guidewire was bent (kinked) at the fracture site and the guidewire was also bent just proximal and distal to the fracture site as well.The device was kinked at approximately 7.5cm from its distal end and bent along its polymer sleeve length.The ptfe (polytetrafluoroethylene) coating was also found to be scraped close to the fracture site of the guidewire.Functional testing could not be performed due to the damaged condition of the returned guidewire.The bending and fracture on the guidewire appeared to be due to excessive manipulation.Information available indicated that resistance was felt when pulling the wire out from the dispenser hoop and the wire separated following removal.Analysis of the device revealed bending at the fracture site which is an indication of excessive manipulation.From the condition of the fracture, it appears that the guidewire was kinked, scraped, and then separated due to excessive force applied to overcome the reported resistance during removal from the dispenser hoop.Therefore based on all of the information available, an assignable cause of handling damage was assigned to the observed and reported damages.
 
Event or Problem Description

Brand Name
TRANSEND EX 014/205 FLOPPY
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key8075990
Report Number3008853977-2018-00062
Device Sequence Number2262313
Product Code DQX
UDI-Device Identifier08714729326250
UDI-Public08714729326250
Combination Product (Y/N)N
PMA/510(K) Number
K931584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2019
Device Catalogue NumberM001468070
Device Lot Number21068005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR